Medical questions & health advice by board certified doctors
"I am overweight and frequently have diarrhea - why?"
I'm just falling apart! I'm 39 year old married woman! I'm 5'5 and and turned 186lbs this year I gained so much weight in the last few mounths and every thing is wrong with me! I don't eat that much more but I keep gaining eventhough I seam to have diaharia at least a couple of times every week for mounths now! I also have an overactive bladder and nightsweats but no fewer? Nobody in my family is as big as me ?
I would recommend that you see your primary care doctor. You are complaining of multiple symptoms that all should be addressed with a thorough evaluation and potentially treatment. Your primary care doctor can help you with the weight, diarrhea, bladder and night sweats. There are a couple of considerations. Firstly, weight loss will be very important for you. Your overall health can be drastically improved with weight loss. One thing to consider is if your obesity is causing diabetes. Diabetes can cause people to urinate more -- which may be your overactive bladder symptom. This could be evaluated by your primary care doctor with a quick blood test. Diarrhea can be caused by many different problems -- some of which are easily treatable and some of which are more serious. Often problems with an abnormal diet can cause this -- which may also be contributing to your obesity. Keep in mind diet foods (like diet soda) can cause diarrhea if you are eating a lot of it. This should be evaluated. Night sweats are a concerning symptom -- the equivalent of fevers to a doctor. Infections, cancers and other rare autoimmune problems can cause this. This should be evaluated. Diarrhea and night sweats can be caused by an increased thyroid hormone. Please talk to your doctor for more information.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.